How much yogurt to eat when taking antibiotics?

9
Sherman Dickens asked a question: How much yogurt to eat when taking antibiotics?
Asked By: Sherman Dickens
Date created: Tue, Apr 13, 2021 12:02 AM
Date updated: Sat, Jul 2, 2022 11:03 PM

Content

Top best answers to the question «How much yogurt to eat when taking antibiotics»

BY MOUTH: For preventing diarrhea due to treatment with antibiotics: 125 mL (approximately 4 ounces) of yogurt containing Lactobacillus GG taken twice daily throughout the antibiotic treatment course. Some researchers recommend taking 240 mL (8 ounces) of other yogurt preparations twice daily.

8 other answers

Consuming yogurt is an effective antidote, but many people wonder how much yogurt you should eat when medicating with antibiotics. Four ounces of yogurt with a minimum of 100 million live active cultures consumed twice daily, two hours before or after an antibiotic dose is effective in restoring healthy gut bacteria.

Eat and be merry: Active culture yogurt w/ nice protein such as Greek or Aussie style. Kefir is a good choice too. Kefir is a good choice too. You can freeze the yogurt or kefir to make a cold t...

In your Google research, you notice the question: Should I eat yogurt while taking antibiotics? The short answer is, yes, it definitely could help. The short answer is, yes, it definitely could...

Dr. Michal Tracz answered. 19 years experience Nephrology and Dialysis. Yes: Antibiotics kill bacteria, not in your stomach, but in your intestines. Yogurt helps with replenishing the good bacteria. Eat yogurt that has acidop ... Read More. 0. 0 comment. 2.

When on antibiotic therapy, probiotic yogurt should be taken at least two hours after each dose of medication. When the antibiotic treatment has been completed, the probiotic yogurt amount should be doubled or tripled for 10 to 14 days to ensure complete restoration of the intestinal bacterial balance.

However, the beneficial bacteria in yogurt may not be enough to compensate for the bacteria destroyed by the antibiotics. The British Journal of General Practice published research that examined if eating yogurt while taking antibiotics for five days affected the diarrhea caused by the antibiotic use. Researchers found that the yogurt did not prevent the diarrhea AT ALL!

To get the benefits of probiotics, choose probiotic yogurt that contains a high concentration of friendly bacteria than ordinary yogurt. Continue to eat the probiotic-rich yogurt for a week or two after completing the course of antibiotics. In case you get persistent diarrhea, bloating, fever, or abdominal pain, consult a doctor. Beware of the Following Combination. Being a milk derivative, yogurt contains calcium which can combine with tetracycline antibiotics within the stomach.

They should be eaten after taking antibiotics but not during, as fiber may reduce antibiotic absorption.

Your Answer